Louisiana, 2001

Damaging Wind in Louisiana, June 27, 2001

June 27, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 27, 1:45 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 27, 1:45 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 PM CDT WED JUN 27 2001

SPOTTY CONVECTION FIRING PRETTY HARD AT THE MOMENT SO WILL BE FAIRLY
BRIEF. WITH SOME DRY AIR INTRUSION TRYING TO WORK ITS WAY INTO THE
FORECAST AREA FROM THE NW HALF OF THE GULF...EXPECT CONVECTION TO
PICK UP SOME WITHIN THE NEXT FEW HOURS. SO THIS IN ITSELF WILL
DICTATE IMMEDIATE FORECAST FOR TONIGHT. WILL PRETTY MUCH GO WITH
PERSISTENCE FROM PREVIOUS PACKAGES WHICH HAVE GENERALLY TRENDED
CLOSER WITH THE AVN. AVN HOLDING THE UPPER LOW NEAR THE MISSOURI
VALLEY AREA WHICH VERIFIES WELL WITH WV IMAGERY. THIS LOW NOT
EXPECTED TO DO MUCH THROUGH 60HR BEFORE A RIDGE PATTERN BUILDING
OVER THE SW STATES BEGINS TO PUSH EWD SLIDING THE LOW INTO TX NEAR
THE WEEKEND/S END. WITH SUFFICIENT MOISTURE IN PLAY ACROSS THE
CENTRAL GULF COAST ALONG WITH MID LEVELS VORTS ROTATING AROUND THE
UPPER LOW...THIS SHOULD LEAVE PRECIP TRENDS IN THE SCT RANGE THROUGH
00Z SAT BEFORE MUCH OF THE ENERGY MOVES W OF THE FORECAST AREA. SFC
PATTERN SHOULD CHANGE LITTLE AS WELL WITH HIGH PRES PERSISTING
ACROSS THE LOWER MS VALLEY. WILL KEEP FORECAST TEMPS NEAR SEASONAL
TRENDS WITH AFTERNOON HIGHS NEAR 90 ALONG WITH OVERNIGHT LOWS AROUND
70. FOR COORD PURPOSES...NUMBERS BELOW MAY CHANGE SLIGHTLY NEAR
ISSUANCE TIME PENDING RADAR TRENDS.

PRELIM NUMBERS...

MCB 68/88/69/89 4534  BTR 69/88/71/89 4534
MSY 72/89/73/89 5534  GPT 70/86/71/87 4534

.NEW...NONE
LA...NONE.
MS...NONE.

09

In the hours before

Special weather statement, Jun 27, 10:00 AM CST, 4 hours 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED JUN 27 2001

...SYNOPSIS...
VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED
OVER THE SOUTHEAST U.S.

...THUNDERSTORMS...
THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON.  SOME
THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG
GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED
BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES
AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM.

ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE
POSSIBILITIES OF THESE SEVERE THUNDERSTORMS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
June 27, 2:15 PM CST
Where
Pointe Coupee County, Batchelor
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.833, -91.667

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256524.